Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2007, 3:15 PM MDT for Guadalupe County, New Mexico. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 3:15 PM MDT (21:15 UTC)
- Expired
- Jul 9, 2007, 4:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 113 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 4:19 PM MDT | HAIL 0.75 | Pastura, NM | DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 092116
SVRABQ
NMC019-092215-
/O.NEW.KABQ.SV.W.0150.070709T2115Z-070709T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 415 PM MDT
* AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PASTURA...OR ABOUT 17 MILES NORTHEAST OF VAUGHN...AND MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL GUADALUPE COUNTY AROUND 330 PM MDT...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3489 10501 3473 10512 3461 10504 3461 10448
3486 10443
$$
161 follow-up statement
000
WWUS55 KABQ 092209
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT MON JUL 9 2007
NMC019-092219-
/O.EXP.KABQ.SV.W.0150.000000T0000Z-070709T2215Z/
GUADALUPE-
409 PM MDT MON JUL 9 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 415 PM MDT FOR SOUTHERN
GUADALUPE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3489 10501 3473 10512 3461 10504 3461 10448
3486 10443
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:36 PM MDT, 39 minutes earlier.
Area forecast discussion, Jul 9, 2:36 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 9 2007 .DISCUSSION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. UPR LVL PATTERN IS BEGINNING TO SHIFT A LITTLE. THIS WILL ALLOW A SERIES OF WEAK FRONTS/IMPULSES TO DRIVE INTO THE EASTERN PLAINS RESULTING IN AN INCREASE OF SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON THROUGH THE MID WEEK. BY MID WEEK AS THE UPR LVL RDG GETS SQUASHED BETWEEN A TROF TO THE NORTHEAST AN A DEVELOPING UPR LVL LOW TO THE SOUTHWEST. THIS WILL TEND TO WEAKEN THE RDG JUST A BIT AND ALLOW AN UPSWING IN CONVECTION THROUGH MID WEEK. THE UPR LVL RDG FORECAST TO STRENGTHEN A BIT AN CENTER ITS AXIS ACROSS THE STATE BY THE LATE WEEK INTO THE WEEKEND. HOWEVER...DUE TO THE INCREASES OF MOISTURE INTO THE WEST SHOULD SEE AN UPSWING IN CONVECTION STATEWIDE FOR THE LATER HALF OF THE WEEK. CURRENT FORECAST CONTINUES WITH STATUS QUO WITH LITTLE OR NO CHANGES...JUST MINOR TWEAKS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 101 66 96 / 0 0 0 10 GALLUP.......................... 52 96 59 90 / 0 0 0 10 GRANTS.......................... 55 94 60 88 / 0 0 0 10 GLENWOOD........................ 59 98 63 95 / 20 10 20 20 CHAMA........................... 46 86 46 83 / 5 10 10 30 LOS ALAMOS...................... 57 91 56 86 / 10 10 10 20 RED RIVER....................... 41 75 47 73 / 30 30 30 30 TAOS............................ 50 90 53 86 / 30 20 20 30 SANTA FE........................ 57 91 56 87 / 20 10 20 20 SANTA FE AIRPORT................ 59 94 61 89 / 10 10 20 20 ESPANOLA........................ 59 97 62 93 / 10 10 10 20 ALBUQUERQUE HEIGHTS............. 69 97 70 92 / 5 5 10 20 ALBUQUERQUE VALLEY.............. 67 98 70 93 / 5 5 10 20 ALBUQUERQUE FOOTHILLS........... 65 96 68 93 / 5 5 10 20 ALBUQUERQUE WEST MESA........... 64 97 69 93 / 5 5 5 20 SOCORRO......................... 65 98 67 94 / 10 0 10 20 SANDIA PARK/CEDAR CREST......... 57 88 61 88 / 5 10 20 20 MORIARTY/ESTANCIA............... 58 95 62 89 / 20 10 30 20 CARRIZOZO....................... 60 97 66 91 / 20 10 20 20 RUIDOSO......................... 54 84 59 77 / 20 10 30 20 RATON........................... 52 87 55 86 / 30 20 30 30 LAS VEGAS....................... 52 87 54 84 / 30 20 30 20 ROY............................. 59 87 61 86 / 30 20 30 20 CLAYTON......................... 62 89 63 89 / 30 20 30 20 SANTA ROSA...................... 61 96 67 92 / 30 10 30 20 TUCUMCARI....................... 67 97 68 93 / 30 10 30 10 FORT SUMNER..................... 66 97 69 93 / 20 10 30 10 CLOVIS.......................... 66 95 67 90 / 20 10 30 10 PORTALES........................ 67 95 68 91 / 20 10 30 10 ROSWELL......................... 69 100 71 94 / 20 10 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 9, 5:48 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MDT MON JUL 9 2007 NMZ001>021-026-101200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 548 AM MDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO EACH AFTERNOON OR EVENING THIS WEEK. 19
In the hours before
Special weather statement, Jul 9, 2:07 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 207 PM MDT MON JUL 9 2007 NMZ011-012-092045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 207 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40 FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM. ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT REACHES VAUGHN FROM 230 TO 300 PM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C RANCH...PINTADO AND VAUGHN. THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Special weather statement, Jul 9, 2:22 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 222 PM MDT MON JUL 9 2007 NMZ005-092045- NORTHEAST HIGHLANDS- 222 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER I-25 NEAR MAXWELL... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXWELL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Special weather statement, Jul 9, 2:27 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 227 PM MDT MON JUL 9 2007 NMZ005-092100- NORTHEAST HIGHLANDS- 227 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL SAN MIGUEL COUNTY... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TRUJILLO. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE HIGHWAY 104 NEAR TRUJILLO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
Special weather statement, Jul 9, 2:36 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MDT MON JUL 9 2007 NMZ005-092100- NORTHEAST HIGHLANDS- 236 PM MDT MON JUL 9 2007 ...STRONG THUNDERSTORM MOVING OVER RATON... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF RATON CREWS AIRPORT. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RATON. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:15 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 60 min |
| Jul 9, 2:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 62 min |
| Jul 9, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 65 min |
| Jul 9, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 52 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 40 min |
| Jul 9, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 57 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.